MAUDE Adverse Event Report: COVIDIEN MEDICAL PRODUCTS LIGASURE; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

COVIDIEN MEDICAL PRODUCTS LIGASURE; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number LF3225
Medical Device Problem Code Energy Output Problem (1431)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/04/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during a hemorrhoidectomy, the device had an incomplete seal, they adjusted it and re-tried it three times, then they abandoned the device and used a cautery device.There was no patient injury.
 
Event or Problem Description
According to the reporter, during a hemorrhoidectomy, the device had an incomplete seal, reassembled the device and reconnected it to the generator for three times and nothing happened, there was no cut nor cauterizing of tissues, then they abandoned the device and used a cautery device(regular monopolar) with the same generator.There was no patient injury.
 
Additional Manufacturer Narrative
Evaluation summary: one device was received for evaluation.The returned product did not meet specification as received.Visual inspection found the plastic snap tabs were broken.The broken pieces were not returned.The knife was also bent.The reported condition was confirmed.Inspection found the plastic snap tabs that allow the disposable part to snap on to the non-disposable clamp were broken by excessive repeated force by the user.The broken pieces were not returned.The presence of the blue wrap around the wire probably indicates that the device was not used on the patient.The observed damage could have been caused prior to assembly by putting excessive force during assembly onto a set of forceps (or, clamp).The knife was bent and would not extend or retract.The root cause of the observed damage was due to the product not being used as intended which caused or contributed to the reported condition.No further actions have been deemed necessary at this time.If information is provided in the future, a supplemental report will be issued.

Brand Name
LIGASURE
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
COVIDIEN MEDICAL PRODUCTS
building 10- no 789 puxing roa
shanghai 20111 4
CN  201114
MDR Report Key9552666
Report Number3006451981-2020-00003
Device Sequence Number19322778
Product Code GEI
UDI-Device Identifier10884521197183
UDI-Public10884521197183
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K160331
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,user facility
Initial Reporter Occupation Risk Manager
Type of Report Initial,Followup
Report Date (Section B) 03/31/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberLF3225
Device Catalogue NumberLF3225
Device Lot NumberS9EJ00PX
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/22/2020
Initial Date Received by Manufacturer 12/24/2019
Supplement Date Received by Manufacturer03/12/2020
Initial Report FDA Received Date01/06/2020
Supplement Report FDA Received Date03/31/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1